MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 36IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936156
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Tissue Damage (2104); Joint Dislocation (2374); Not Applicable (3189)
Date of Event 03/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle ppf and medical records received.Ppf alleges dislocation and infection.After review of medical records for the mdr reportability, the patient was revised to address right hip deep prosthetic infection and cup revision with sciatic neurolysis.Revision notes reported of fair degree metallosis and also reported that a scant amount of fluid was sent out of culture which appeared clear, without evidence of infection.It was also reported that several cultures of hip did not reveal any positive growth and there was a fair degree of metallosis again with cloudy-appearing fluid both superficial and deep to his fascia , particularly in the acetabular component.The acetabular component had some long-term wear secondary to the metal head articulating with it long term when he still had the misplaced metal liner.Doi: (b)(6) 2010; dor: (b)(6) 2011; right hip.See (b)(4) for the first revision.
 
Additional Manufacturer Narrative
Pc-(b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR +4 10D 36IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7544842
Report Number1818910-2018-60594
Device Sequence Number11059703
Product Code LPH
UDI-Device Identifier10603295014591
UDI-Public10603295014591
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2014
Device Catalogue Number121936156
Device Lot NumberDK4JL1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR